MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5L; KNEE ENDOPROSTHESES

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5L; KNEE ENDOPROSTHESES
Model Number NX012Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results become available, they will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with a as vega ps femoral component.According to the complaint description, a vega femur was revised and it was noted "no cement was found on backside of implant".Loosening was also noted.The initial surgery was (b)(6) 2017.A revision surgery was necessary.Additional information was not provided nor available / was not available.The adverse event is filed under xc reference (b)(4).Involved components: nx056z - as vega ps tibial plateau cemented t3+ - 52001076.Nx063z - as tibia extension stem 14x52mm cemented - 52066679.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Explanation and rationale: in the light of the small amount of information received and due to the circumstance that we did not receive the complained devices for investigation, it is not possible to determine a definitive root cause for the mentioned failure.It could be possible that there were problems with the cement technique and due to this the implant has loosened prematurely.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.A capa is not necessary.
 
Event or Problem Description
Update: the loosening was noted via x-ray results dated (b)(6) 2021; the revision occurred on (b)(6) 2021.

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F5L
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11745266
Report Number2916714-2021-00070
Device Sequence Number4225987
Product Code JWH
UDI-Device Identifier04046963809928
UDI-Public4046963809928
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
Report Date (Section F) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberNX012Z
Device Catalogue NumberNX012Z
Device Lot Number52250138
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/01/2021
Device Age55 MO
Event Location Hospital
Date Report to Manufacturer04/01/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NX056Z - 52001076.; NX063Z- 52066679.; NX056Z - 52001076; NX063Z- 52066679
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Date Report Sent to FDA04/29/2021